Alert archive / North Carolina / Flash Flood Warnings in 2022

Flash Flood Warning 4, NWS Raleigh, NC

May 23, 2022Alamance County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 23, 2022, 3:55 PM EDT for Alamance County, North Carolina. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2022, 3:55 PM EDT (19:55 UTC)
Expired
May 23, 2022, 5:48 PM EDT
In force
113 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Alamance County, NC

The radar

The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:30 PM EDTFLASH FLOOD2 Nne Burlington, NCKEY STREET IN BURLINGTON CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

259 
WGUS52 KRAH 231955
FFWRAH
NCC001-232200-
/O.NEW.KRAH.FF.W.0004.220523T1955Z-220523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
355 PM EDT Mon May 23 2022

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Central Alamance County in central North Carolina...

* Until 600 PM EDT.

* At 355 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts up to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Burlington, Graham, Mebane, Elon, Gibsonville, Haw River, 
  Swepsonville, Alamance, Glen Raven, Lake Cammack Park & Marina, 
  Lake Burlington, Union Ridge, Altamahaw-Ossipee and Lake 
  Mackintosh Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3614 7952 3621 7941 3625 7933 3625 7932
      3625 7930 3624 7929 3624 7926 3623 7926
      3622 7926 3619 7926 3615 7926 3613 7926
      3612 7926 3606 7927 3601 7934 3598 7942
      3597 7950 3597 7954 3601 7954

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GIH
2 follow-up statements
851 
WGUS72 KRAH 232027
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
427 PM EDT Mon May 23 2022

NCC001-232200-
/O.CON.KRAH.FF.W.0004.000000T0000Z-220523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-
427 PM EDT Mon May 23 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING 
FOR CENTRAL ALAMANCE COUNTY...

At 427 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. The heaviest rain has moved out of this area, but additional 
rainfall amounts of 0.5 to 1 inch are still possible in the warned 
area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Burlington, Graham, Mebane, Elon, Gibsonville, Haw River, 
  Swepsonville, Alamance, Glen Raven, Lake Cammack Park & Marina, 
  Lake Burlington, Union Ridge, Altamahaw-Ossipee and Lake 
  Mackintosh Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3614 7952 3621 7941 3625 7933 3625 7932
      3625 7930 3624 7929 3624 7926 3623 7926
      3622 7926 3619 7926 3615 7926 3613 7926
      3612 7926 3606 7927 3601 7934 3598 7942
      3597 7950 3597 7954 3601 7954

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

GIH
179 
WGUS72 KRAH 232148
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
548 PM EDT Mon May 23 2022

NCC001-232158-
/O.CAN.KRAH.FF.W.0004.000000T0000Z-220523T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-
548 PM EDT Mon May 23 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL ALAMANCE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3614 7952 3621 7941 3625 7933 3625 7932
      3625 7930 3624 7929 3624 7926 3623 7926
      3622 7926 3619 7926 3615 7926 3613 7926
      3612 7926 3606 7927 3601 7934 3598 7942
      3597 7950 3597 7954 3601 7954

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 23, 3:30 PM EDT, 25 minutes earlier.

Area forecast discussion, May 23, 3:30 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
330 PM EDT Mon May 23 2022

.SYNOPSIS...
An area of low pressure over Georgia will track ENE along a quasi-
stationary sfc front that will extend across central NC through
Tuesday. Another wet system is expected to affect the region mid to
late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 10 AM Monday...

...Marginal Risk (level 1) for severe weather (damaging wind gusts
and isolated tornado) this afternoon and evening...

...Much needed widespread rainfall anticipated today and tonight...

As of 10 AM Monday...

A cold front across north central portions of NC is forecast to sag
south into southern NC through the morning and early afternoon
hours. Meanwhile to our southwest, a tropical disturbance and
associated surface low currently over AL/GA will move northeastward
throughout the day, crossing the Carolinas this evening and tonight
before reaching the Mid-Atlantic by early Tuesday morning.
Strengthening moisture transport ahead of the disturbance will
advect anomalously moist precipitable water values of 1.75-2" into
central NC, which will likely be a daily record maximum per GSO RAOB
dating back to 1948.

Through partial breaks in the cloud cover, moderate destabilization
and low-level convergence along and south of the front will serve as
the initial focus for showers and thunderstorms between 18 to 21z,
followed quickly by the arrival of the primary convective inflow
band moving NE through the area. Shear will increase through the
afternoon and evening, including some backing of the low-level flow
in response to the 1000-850mb low pressure wave lifting north into
the area. Along with a chance for thunderstorm wind damage, this
increase in low-level shear and helicity will also bring a risk for
an isolated tornado.

Convection intensity and the severe threat should greatly diminish
between 00 to 03z as airmass stabilizes. However, rain chances will
continue overnight, especially across the northern portions of the
forecast area as the upper waves moves through.

Given the anomalously moist air in place and with the potential for
some locations to experience 2 or 3 rounds of rainfall, QPF of 1 to
2 inches is expected, with locally higher amounts of +3 inches
possible. Given the ongoing drought conditions across eastern NC
combined with low soil moisture levels from the recently hot
temperatures, most areas should be able to handle this amount of
rain. However, isolated flooding will be possible, especially in
urban and small stream runoff issues.

Highs today will be govern by the location of the front, ranging
from cooler temps in the lower 70s across the north to lower/mid 80s
across the south. Lows tonight ranging from upper 50s/near 60 north
to upper 60s/near 70 south.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 1258 PM Monday...

Surface boundary will still be hung up across the area Tuesday
morning (roughly along US-1) and it's likely that there will be
showers and isolated thunderstorms ongoing at daybreak as the
surface low traverses the area. Surface based instability and best
BL-rooted thunderstorm chances during the day Tuesday will be in the
warm sector south and east of the front (generally
Sandhills/southern Coastal Plain) although elevated instability
could allow for an occasional rumble of thunder anywhere across
central NC. Eventually the surface low will move offshore with moist
northeasterly flow pushing the front southward and CAD taking hold
across a good majority of the area. The southern Coastal Plain is
likely to remain within the warm unstable sector all day into the
evening hours, and PoPs will remain highest in that area in
particular.

Temperatures tomorrow will vary considerably across the area with
upper 60s in the NW and mid 80s in the SE. Lows in the upper 50s NW,
mid 60s SE.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 1258 PM Monday...

Wednesday looks to be the driest day of the week with the front just
south of the area. Relatively cool northeasterly flow will lead to
cloudy skies along with the potential for some drizzle and/or very
light rain but overall confidence in this scenario is low and I will
only mention 15-20 PoPs during the daytime hours. Slightly higher
precip chances will be confined to the Sandhills/southern Coastal
Plain in the vicinity of the stalled surface boundary across SC.
Temperatures will be below normal on Wednesday ranging from the
lower 70s to the north to the lower 80s in the south. Lows in the
lower 60s.

Meanwhile to the west, an upper low will move out of the southern
Plains and into the lower OH valley Thursday with a broad area of
southwest flow aloft overspreading the Mid Atlantic. This will allow
the stalled boundary to retreat northward as a warm front, once
again putting NC into the warm sector ahead of an approaching low.
Temperatures should easily return to the upper 70s to mid 80s on
Thursday, with similar but slightly lower temps on Friday. Lee
troughing near the mountains will likely serve as a focal point for
shower and storm development Thursday afternoon and evening, before
showers and storms move eastward across the remainder of the area on
Friday. At the same time the upper low and attendant surface cold
front will slowly move through the area, bringing increased chances
of showers and storms to close out the week. Anomalously high PW's
will precede this trough much like what we've seen recently and some
localized areas of heavy rain can't be ruled out Thursday and
especially Friday.

There are still varying solutions with respect to how quickly the
upper low exits the area, and this is also evident in the ensembles
and ensemble clusters. There's at least a small consensus showing
cyclonic flow aloft across the area through the weekend but with
rising heights nudging into the southwest Piedmont. This should
yield steadily rising temperatures that are slightly above normal
for late May along with a very low end chance (20 percent) of
showers and storms Sunday into Monday.

&&

.AVIATION /19Z MONDAY THROUGH FRIDAY/...
As of 330 PM Monday...

24 hour TAF period: An area of low pressure tracking along a nearly
stationary front will result in periods of showers and storms
through Tuesday afternoon/evening. In addition to the sub-VFR
restrictions associated with the stronger convection, moisture
pooling along the front will result in the development of widespread
LIFR to IFR ceilings this evening and tonight. IFR to MVFR
conditions will linger into the afternoon on Tuesday, with the
potential for ceilings to lift to low-end VFR across southern NC,
including KFAY.

Looking ahead: Widespread LIFR to IFR sub-VFR conditions in stratus
and fog is expected again Tuesday night/Wednesday morning.  Some
improvement is expected Wednesday into Thursday before another cold
front brings showers/storms and another round of sub-VFR weather to
close out the week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Badgett
NEAR TERM...CBL
SHORT TERM...Leins
LONG TERM...Leins
AVIATION...CBL/Badgett
Hazardous weather outlook, May 23, 10:02 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1002 AM EDT Mon May 23 2022

NCZ007>011-021>028-038>043-073>078-083>086-088-089-241415-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
1002 AM EDT Mon May 23 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a Marginal (Level 1) Risk of severe thunderstorms this
afternoon and evening, generally for areas south of Interstate 85.
Damaging wind gusts are the primary hazard. An isolated tornado will
be possible along the track of low pressure later today into the
evening.

In addition, heavy rainfall with localized areas of up to 3
inches can be expected this afternoon and tonight. Minor flooding of
urban areas and small streams can be expected. Isolated flash
flooding is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 23, 3:12 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
312 PM EDT Mon May 23 2022

NCZ040-075>077-086-232015-
Lee NC-Chatham NC-Hoke NC-Harnett NC-Moore NC-
312 PM EDT Mon May 23 2022

...Strong thunderstorms will impact portions of central Moore,
Harnett, Lee, northern Hoke and southeastern Chatham Counties through
415 PM EDT...

At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carthage to near Southern Pines to 6 miles
south of Aberdeen. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sanford, Southern Pines, Lillington, Carthage, Aberdeen, Angier,
Erwin, Whispering Pines, Coats and Broadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Raleigh.

&&

LAT...LON 3500 7941 3520 7943 3542 7949 3571 7912
      3561 7899 3552 7869 3545 7862 3540 7860
      3536 7856 3526 7881 3526 7882 3524 7887
      3523 7888 3519 7909 3513 7911
TIME...MOT...LOC 1912Z 237DEG 44KT 3541 7944 3523 7937 3505 7941

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Leins
Special weather statement, May 23, 3:26 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Mon May 23 2022

NCZ022-023-039-232030-
Guilford NC-Alamance NC-Randolph NC-
326 PM EDT Mon May 23 2022

...A strong thunderstorm will impact portions of northwestern
Alamance, northeastern Randolph and eastern Guilford Counties through
430 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Greensboro, Burlington, Graham, Randleman, McLeansville, Elon,
Gibsonville, Pleasant Garden, Swepsonville and Alamance.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3602 7935 3579 7974 3593 7992 3624 7959
      3624 7953 3625 7953 3625 7950
TIME...MOT...LOC 1925Z 226DEG 22KT 3591 7979

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

JD
Local storm report, May 23, 3:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TSTM WND DMG     5 NNE MARTHA            35.68N 79.98W
05/23/2022                   RANDOLPH           NC   TRAINED SPOTTER

            TWO TREES BLOWN DOWN ALONG WITH LARGE LIMBS
            NEAR THE INTERSECTION OF JACKSON CREEK RD
            AND PARKER MILL RD NEAR MARTHA.

&&

KC
Local storm report, May 23, 3:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     5 NNE MARTHA            35.68N 79.97W
05/23/2022                   RANDOLPH           NC   PUBLIC

            TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
            TIME ESTIMATED BY RADAR.

&&

KC
Special weather statement, May 23, 3:51 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
351 PM EDT Mon May 23 2022

NCZ026-027-041>043-078-089-232045-
Nash NC-Johnston NC-Franklin NC-Sampson NC-Wake NC-Wayne NC-
Wilson NC-
351 PM EDT Mon May 23 2022

...A cluster of strong thunderstorms will impact portions of Wayne,
southwestern Nash, northeastern Sampson, southeastern Wake,
southwestern Wilson, Johnston and south central Franklin Counties
through 445 PM EDT...

At 350 PM EDT, Doppler radar was tracking strong thunderstorms near
Smithfield, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goldsboro, Smithfield, Garner, Clayton, Mount Olive, Zebulon, Benson,
Fremont, Walnut Creek and Bailey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3534 7782 3518 7783 3515 7790 3517 7793
      3517 7797 3519 7802 3518 7807 3519 7816
      3509 7817 3508 7816 3513 7840 3527 7859
      3534 7853 3549 7866 3554 7872 3602 7832
      3575 7805 3558 7781 3543 7783 3538 7780
TIME...MOT...LOC 1950Z 204DEG 21KT 3556 7837

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JD
Local storm report, May 23, 3:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT MON MAY 23 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     4 WSW MONCURE           35.59N 79.15W
05/23/2022                   LEE                NC   TRAINED SPOTTER

            TREES AND POWER LINES DOWN ON DEEP RIVER
            ROAD.

&&

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 1:31 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly59 min
May 23, 1:44 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly61 min
May 23, 1:59 PM EDTTornado WarningRAHDavidson, Montgomery, Randolph, Stanly46 min
May 23, 2:26 PM EDTSevere Thunderstorm WarningRAHChatham, Davidson, Montgomery, Moore, Randolph64 min
May 23, 2:32 PM EDTSevere Thunderstorm WarningRAHHoke, Montgomery, Moore, Richmond, Scotland43 min
May 23, 2:36 PM EDTSpecial Weather StatementRAHAlamance54 min
May 23, 2:49 PM EDTSpecial Weather StatementRAHJohnston, Wayne56 min
May 23, 2:49 PM EDTTornado WarningRAHChatham, Lee, Moore31 min
May 23, 3:12 PM EDTSpecial Weather StatementRAHHarnett, Lee63 min
May 23, 3:13 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person62 min
May 23, 3:18 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Orange39 min
May 23, 3:23 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Lee, Orange51 min
May 23, 3:26 PM EDTSpecial Weather StatementRAHAlamance64 min
May 23, 3:33 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake57 min
May 23, 3:51 PM EDTAreal Flood AdvisoryRAHGuilford100 min
May 23, 3:51 PM EDTSpecial Weather StatementRAHJohnston, Wayne54 min
May 23, 3:57 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake50 min
May 23, 4:05 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake55 min
May 23, 4:06 PM EDTTornado WarningRAHDurham, Franklin, Granville, Wake39 min
May 23, 4:11 PM EDTTornado WarningRAHDurham, Franklin, Granville, Vance34 min
May 23, 4:17 PM EDTFlash Flood Warning Considerable damage threatRAHOrange2 hr
May 23, 4:23 PM EDTFlash Flood Warning Considerable damage threatRAHChatham, Durham, Harnett, Johnston, Lee, Wake114 min
May 23, 4:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Nash, Vance56 min
May 23, 4:54 PM EDTSpecial Weather StatementRAHGranville, Vance66 min
May 23, 4:58 PM EDTTornado WarningRAHFranklin, Halifax, Warren16 min
May 23, 5:05 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash70 min
May 23, 5:14 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHHalifax, Warren61 min
May 23, 5:44 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson61 min
May 23, 5:54 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Nash, Wilson2 hr
May 23, 7:34 PM EDTSpecial Weather StatementRAHAnson, Montgomery56 min

Nearby

Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.